Clonazepam withdrawal

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
milliga
Posts: 5
Joined: Sun Jan 04, 2009 4:12 pm

Clonazapam?? AGAIN

Postby milliga » Tue Jan 13, 2009 1:56 am

I was on clonazapam several years ago for my RLS. I had to keep increasing my dosage and afterwards was switched to Mirapex plus a sleeping pill (Zopiclone) about a year ago.

I often am not able to sleep in the last 6 mos and want to go off Zopiclone. Now I'm wondering if I could go back on Clonazapam to replace the sleeping pill (do we lose the resistance that we build up??

Thanks

User avatar
ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

Re: Clonazapam?? AGAIN

Postby ctravel12 » Tue Jan 13, 2009 2:55 am

milliga wrote:I was on clonazapam several years ago for my RLS. I had to keep increasing my dosage and afterwards was switched to Mirapex plus a sleeping pill (Zopiclone) about a year ago.

I often am not able to sleep in the last 6 mos and want to go off Zopiclone. Now I'm wondering if I could go back on Clonazapam to replace the sleeping pill (do we lose the resistance that we build up??

Thanks


Hi Milliga I have been taking clonazapem for about 2 yrs now and take .75 mg and also take .125 mg of mirapex. I did good for awhile but was not sleeping good at all and last summer was getting symptoms every night.

When I saw my neurologist last year, I suggested Lyrica as I have the painful rls so he gave me samples of Lyrica of 50mg. Well it worked as far as taking the pain away but I was like a zombie the next day. I threw the samples away.

Well anyways, I did see him last December and discussed all of this with him and he suggested that I still take the Mirapex .125mg and to take 1/4 of the pill at 12 noon, 1/4 of the pill at 3 pm and 1/4 of the pill at 6pm and he also gave Lyrica 25mg (I take the 25mg of Lyrica with the last dosage of mirapex at 6 pm) and it has been a miracle. I have not had any symptoms for the last month and a half. I am still also on the clonazapem and still doing good.

I am also finally getting some decent sleep which is good as I have not slept good for at least 20 yrs and I am not exaggerating.

I feel that you can lose the resistance to the meds but for now I am doing fine and hope that it continues.

I would talk to your dr and see what he says.

You have a good evening and hope that you can find the relief that you need. Your quality of life is so important and I have finally found it and hope to keep it.
Charlene
Taking one day at a time

ViewsAskew
Moderator
Posts: 15704
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Clonazapam?? AGAIN

Postby ViewsAskew » Tue Jan 13, 2009 7:53 am

milliga wrote:I was on clonazapam several years ago for my RLS. I had to keep increasing my dosage and afterwards was switched to Mirapex plus a sleeping pill (Zopiclone) about a year ago.

I often am not able to sleep in the last 6 mos and want to go off Zopiclone. Now I'm wondering if I could go back on Clonazapam to replace the sleeping pill (do we lose the resistance that we build up??

Thanks


Milliga, I'd worry about what's not working. Mirapex is known to cause a condition called augmentation. Click here to read more about it. Go to the second or third post.

It may not be the case, and I hope it's not, but I think it's important to know about because some doctors do not know about. My doctor didn't and I was treated incorrectly for almost two years.

If you need to go back on the clonazepam, you shouldn't have an issue with tolerance. It's possible you had to increase your dosage simply because this class of drug only helps some people - you may have been someone it didn't help as much as it helps others.

You will again become physically dependent. Some of us are not really bothered by that...others are.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Klonopin

Postby Betty/WV » Thu Jan 22, 2009 7:48 am

One more dilemma for me. Started Mirapex in August 09, was also on neurontin and klonopin 1mg. Started Mirapex at .25mg. then up to 2 a day. Doctor weaned me off neurontin slowly, then weaned me down to 1/2 of 1 mg. of Klonopin. Things were going well. Don't remember when we did this, (should also keep a record) but now I started having shortness of breath. I have had heart problems before and this worried me. Went to my primary doctor, he determined the shortness of breath was withdrawal from the Klonopin and suggested I take 3/4 of 1 mg. But that doesnt' seem right to me. But I did it last night, until I can talk to my neurologist (who doesnt' know much about RLS.) I have read in these posts how hard it is to get off Klonopin and I have been taking it along time. :x
Anyone else experience shortness of breath when trying to get off Klonopin?
Now I'm wide awake, went to sleep for a couple hours and woke up, cant't go back to sleep. But no RLS.
I have slept good since starting the Mirapex, but reading all these posts about augmentation makes me very anxious. And my neurologist knows nothing about augmentation. Oh, Woe is Me.!!!! :shock:
Thanks for listening. BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

ViewsAskew
Moderator
Posts: 15704
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Thu Jan 22, 2009 7:57 am

I can't say I remember shortness of breath. I felt like I had the flu - a really horrible case (chills, hot flashes, extreme achiness, nausea, vomiting).

I know it's hard to to worry when you read this stuff here....but lots of people do NOT have a hard time stopping it. The study I read said it was about 50/50. So, you have a chance of no problems at all.

I would be worried about shortness of breath, though. And, you're probably being wise in doublechecking your doctor's diagnosis. They are smart, but not infallible.

I hope someone else knows more than I about this.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

User avatar
ctravel12
Posts: 2125
Joined: Mon Jul 03, 2006 2:02 am
Location: Lake Havasu City, Arizona
Contact:

Postby ctravel12 » Thu Jan 22, 2009 9:09 pm

Hi Betty
I, myself, do take clonazapem and in the beginning I was taking 1mg and decided to go off of it cold turkey which is something THAT YOU SHOULD NEVER DO. I was up for seven (7) nights with no sleep except 1/2 a night for seven nights and my rls was in overdrive.

My neurologist that I have now told me that clonazapem is one med that you do not go down too quickly. You have to go down very slowly. When your first dr had you drop from 1mg to .5mg that is not good. That is going down too quick. In the beginning, like I said, I was on 1mg and my neuro had me go down to .75mg. and am doing fine with it. I take the lowest dosage of mirapex .125mg and he is having me take 1/4 of the pill at 12 noon, 3 pm and 6pm along with the 25 mg of lyrica at 6pm with the last dosage of mirapex which is working great. I have the painful rls so the lyrica is a huge help. Always remember what works for one may not work for someone else.

I have not had any symptoms for the past month and a half. Before I was getting symptoms every night for at least 4-5 hrs.

I hope that this of some help to you. I know that alot of people do not like the clonazapem or mirapex; however if it works for you go for it.

I also agree that you should talk to your dr about what you are doing. If he is not knowledgeable about rls please find a dr that has the knowledge. One thing to remember is that it is so important that he is willing to work with you and above all listen to you.
Charlene

Taking one day at a time


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 2 guests